MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE
Catalog Number TLH90
Health Effect - Clinical Codes Failure to Anastomose (1028); No Code Available (3191)
Date of Event 09/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Batch # unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Attempts are being made to obtain the following information.  to date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What were the indications for surgery? were there any issues experienced with the device or staple form in the initial surgical procedure? what anatomic structure was the device fired on? what device was used to create the "anatamosis"? is it the surgeon¿s standard routine to use a 90mm device or were there other anatomical challenges that led to the need for a 90mm device? how many times was the device fired? was the device difficult to close? was the device difficult to fire? where in the gap setting scale was the device fired? on which portions of the resection and anastomosis was the device fired? what device was used to create the common channel? how was the leak identified? what was done during the reoperation? was the leak confirmed from the tlh90 staple line? were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.Does the surgeon believe the post-operative leak was related to an alleged deficiency of the device or were there other contributing factors to include patient tissue condition? what is the current status of the patient?.
 
Event or Problem Description
It was reported that the doctor performed a right colectomy on a patient, using a tlh90, on (b)(6) 2019.The patient returned on (b)(6) 2019, with an anastomotic leak.The doctor operated on the patient to resolve the leak.The patient status is unknown.
 
Additional Manufacturer Narrative
(b)(4).Additional information was requested and the following was obtained: what were the indications for surgery? were there any issues experienced with the device or staple form in the initial surgical procedure? what anatomic structure was the device fired on? what device was used to create the anastamosis? is it the surgeon¿s standard routine to use a 90mm device or were there other anatomical challenges that led to the need for a 90mm device? how many times was the device fired? was the device difficult to close? was the device difficult to fire? where in the gap setting scale was the device fired? on which portions of the resection and anastomosis was the device fired? what device was used to create the common channel? how was the leak identified? what was done during the reoperation? was the leak confirmed from the tlh90 staple line? were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe the shape and location.Does the surgeon believe the post-operative leak was related to an alleged deficiency of the device or were there other contributing factors to include patient tissue condition? what is the current status of the patient? response: i was given this information from a first assist that helped perform the procedure the following week after the patient was brought back for a leak.She informed me that the case went well and the device worked well.She informed me that they performed a leak test during the procedure and no leaks were present.We no longer offer the device that they used and it was a device that the account had in stock.There was no device available to send back.That is all of the information that i was given.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9180421
Report Number3005075853-2019-22715
Device Sequence Number16908606
Product Code GDW
UDI-Device Identifier10705036013242
UDI-Public10705036013242
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberTLH90
Device Lot NumberN92A5Z
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer11/06/2019
Initial Report FDA Received Date10/11/2019
Supplement Report FDA Received Date11/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;